MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CORTICAL FXATION FXD LOOP 15MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

MEDOS INTERNATIONAL SàRL CORTICAL FXATION FXD LOOP 15MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 232009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: e3: reporter is a j&j sales representative.(b)(4) as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported by the sales rep in china that during an unspecified surgical procedure on (b)(6) 2024 the cortical fixation fxd loop 15mm device when tightening the suture, the suture broke off.Another like device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.A photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Upon visual inspection of the photo, the sutures appeared to be frayed and broken.A manufacturing record evaluation was performed for the finished device lot number and no non conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.The device is required for testing, the photo provided does not contain enough evidence to determine why the customer experienced the failure, hands on analysis should provide the required evidence to provide a root cause.It is possibly a result of too much tension on the adjusting suture when attempting to keep the button in place have resulted in fraying; also, could be related to the handling of the device, when inserting through the bone tunnel, the white suture could have rubbed with the bone internal walls.As per the instructions for use, using the passing pin or a passing suture, pull the leading and trailing sutures through the tibial and femoral tunnels.Position the implant and graft in the femoral tunnel by pulling on the leading suture until the mark on the graft is at the aperture of the femoral tunnel.Remove leading and trailing sutures after fixating the tibial side.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned device.Visual inspection found that cortical fxation fxd loop 15mm suture was frayed and broken, also the suture has foreign matter, presumably biological matter.The implant was not returned for evaluation.A functional test was unable to be performed based on the condition of the device.The overall complaint was confirmed as the observed condition of the cortical fxation fxd loop 15mm would contribute to the complained device issue.¿ based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
CORTICAL FXATION FXD LOOP 15MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18536901
Report Number1221934-2024-00168
Device Sequence Number7557746
Product Code MBI
UDI-Device Identifier10886705022649
UDI-Public10886705022649
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number232009
Device Lot Number108L626
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/06/2024
02/07/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/07/2024
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexMale